EconPapers    
Economics at your fingertips  
 

Comparison study of the conservative Allen–Cahn and the Cahn–Hilliard equations

Dongsun Lee and Junseok Kim

Mathematics and Computers in Simulation (MATCOM), 2016, vol. 119, issue C, 35-56

Abstract: In this paper, a comparison study of conservative Allen–Cahn and Cahn–Hilliard equations is presented. We consider two mass-conservative Allen–Cahn equations and two Cahn–Hilliard equations with constant and variable mobilities. The equations are discretized using finite difference schemes, and discrete systems of the equations are solved using a nonlinear multigrid method. The generation and motion of interface are investigated for the conservative equations. We then present numerical experiments which highlight different dynamics of the four equations.

Keywords: Conservative Allen–Cahn equation; Cahn–Hilliard equation; Conservation of mass (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475415001834
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:119:y:2016:i:c:p:35-56

DOI: 10.1016/j.matcom.2015.08.018

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:119:y:2016:i:c:p:35-56